MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5530-G-513
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that: "right knee revision, one component (poly).Mechanical complication of right knee.
 
Event or Problem Description
It was reported that: "right knee revision, one component (poly).Mechanical complication of right knee.Update (b)(6) 2018 from med review: x-rays shows posterior subluxation of femur and varus instability.
 
Additional Manufacturer Narrative
An event regarding revision due to joint instability involving a triathlon insert was reported.It was noted on an image provided of the explanted component that a section of the insert fractured.The event was confirmed through the x-rays and photographs provided.Method & results: device evaluation and results: no product was returned for evaluation however one photograph was provided.The photograph shows a recently explanted insert.Damage is visible on one of the two compartments on the posterior edge of the bearing surface.Medical records received and evaluation: a review of the provided medical records were rejected for medical review by a clinical consultant the following comment was provided: x-rays shows posterior subluxation of femur and varus instability; need operative reports, past/clinical medical history.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the damage on the component was confirmed on the photograph of the explanted device and instability was confirmed through review of the x-rays provided however, the exact cause of the event could not be determined because insufficient information was provided.Further information such as product evaluation,operative reports, past/clinical medical history are needed to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8021377
Report Number0002249697-2018-03548
Device Sequence Number1578589
Product Code MBH
UDI-Device Identifier07613327050554
UDI-Public07613327050554
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5530-G-513
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight87